MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ5 STD OFF; HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ5 STD OFF; HIP FEMORAL STEM
Catalog Number 157001110
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Necrosis (1971); Pain (1994); Limb Fracture (4518)
Date of Event 10/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the catalog/model number was not provided, the (01)gtin is not available.E3: initial reporter is a lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a revision of the right total hip arthroplasty, acetabular component due to worsening pain and consistent with metallosis.Affected side: right hip.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: no device associated with this report was received for examination.An evaluation of the manufacturing record could not be performed as the required product/lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the device lot is unknown; therefore, a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d6a, d10 (concomitant), e1 (facility name).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records were received.After review, it has been determined that the patient had a longstanding pain in the right hip due to avascular necrosis prior to right total hip arthroplasty on (b)(6) 2007.Preoperative and postoperative diagnosis showed right femoral head aseptic necrosis with findings of avn with collapse, right hip.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, b7, h6 clinical code.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added : a2, b6, b7, d4 (lot, catalog, expiration date).Corrected: d1, d2a, d3, g1, h6 health effect - clinical code, h6 medical device problem code.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A search of the medtech orthopaedics (nc) quality system found no nc¿s associated with this product/lot (product code: 157001110, lot - b4bfs1000) combination.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: a search of the medtech orthopaedics (nc) quality system found no nc¿s associated with this product/lot (product code: 157001110, lot - b4bfs1000) combination.H11 additional narrative: added: b5 and d10.Corrected: d4 (primary udi number).
 
Event or Problem Description
Asr litigation records received.After review patient was revised due to failed right total hip arthroplasty from recalled acetabular implant.Patient was experiencing worsening pain and calcar was impacted there was noted to be a crack.Significant metallic staining of the synovial layer.Evidence of trunnion corrosion.Doi: (b)(6) 2007.Dor: (b)(6) 2023.Affected site: right hip.10/19/2023 operative indications: this is a 74-year-old man who underwent previous right total hip arthroplasty utilizing an asr acetabular implant.He presents this time with worsening pain involving his right hp and symptoms consistent with metallosis.He presents for revision of the acetabular implant.Findings: significant metallic staining of the synovial layer.Intact abductor mechanism, no sign or loosening of the acetabular or femoral implants.Well, preserved acetabular stock.

Brand Name
SUMMIT POR TAPER SZ5 STD OFF
Common Device Name
HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
LEEDS MFG & MATERIAL WAREHOUSE
st anthonys road
leeds LS11 8DT
UK   LS11 8DT
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21514059
Report Number1818910-2025-03335
Device Sequence Number8020348
Product Code LPH
UDI-Device Identifier10603295059363
UDI-Public(01)10603295059363(17)121127(10)B4BFS1000
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/27/2012
Device Catalogue Number157001110
Device Lot NumberB4BFS1000
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer03/14/2025
05/29/2025
07/03/2025
07/29/2025
08/05/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date03/17/2025
06/02/2025
07/07/2025
08/05/2025
08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADAPTER SLEEVES 12/14 +5; ASR ACETABULAR CUPS 56; ASR UNI FEMORAL IMPL SIZE 49; CONTROL CABLE W/CABLE SLEEVE; UNK HIP ACETABULAR CUP ASR; UNK HIP FEMORAL HEAD METAL ASR; UNK HIP FEMORAL SLEEVE ASR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale